Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Azathioprine and heart palpatations?


12-09-2015, 04:50 PM   #1
Forristicat
 
Forristicat's Avatar
 
Join Date: Dec 2015
Location: Canberra, Australian Capital Territory, Australia
Azathioprine and heart palpatations?

I've had some minor heart palpatations before (woke up in the middle of the night with my heart pounding), and some fast heart beating a few times, but it looks like ever since I had a very bad reaciton to azathioprine (vomitting, nausea, temperature), that my heart palps have increased in general.

I had a monitor and my cardiologist diagnosed me with SVT and A-fib.

I'm on beta blockers currently (40mg Sotalol twice a day), but I can't help but wonder if I had SVT/A-fib before I had the Azathioprine, or if the Azathioprine made it worse or caused it.

Has anyone had heart palps from this drug as a side effect?
12-10-2015, 09:57 AM   #2
Scipio
Senior Member
 
Scipio's Avatar
 
Join Date: Oct 2015
Location: San Diego

My Support Groups:
I haven't had that drug (yet), so I can't speak from personal experience. However, inflammation in general is a well-known trigger for Afib. So maybe the inflammation of the Crohn's may have coincidentally increased your risk of Afib.
12-20-2015, 05:04 PM   #3
Forristicat
 
Forristicat's Avatar
 
Join Date: Dec 2015
Location: Canberra, Australian Capital Territory, Australia
That makes sense. So decrease the inflammation, decrease the Afib.
12-24-2015, 06:30 PM   #4
Vantage26
 
Vantage26's Avatar
 
Join Date: Jul 2012
Location: Colorado

My Support Groups:
I've been taking azathioprine and getting some heart palpitations. I asked my doctor and he mentioned magnesium supplements might help. They seem to be working, but I don't know if it will be the same for everyone.
12-25-2015, 06:11 AM   #5
Forristicat
 
Forristicat's Avatar
 
Join Date: Dec 2015
Location: Canberra, Australian Capital Territory, Australia
Thanks for the response. I've also been taking Magnesium supplements to keep them at bay, although my cardiologist has also put me on some new stronger medication which has been helping alot.
01-18-2016, 04:06 PM   #6
dogsdoorman
 
Join Date: Jan 2016
Location: Wooster, Ohio
Forristicat - Yes, I had the same symptoms and diagnosis a couple of years ago. Sadly, my GI didn't (and still doesn't) believe it had anything to do with the aza. Actually collapsed a couple times and didn't figure out that it was the med until my PCP put a holter monitor on me and diagnosed the SVT. I ended up in a cardiac care unit for about a week and now have diagnoses of not only SVT, but syncope as well.

I stopped taking aza when I was shipped to the CCU and have never gone back. While there though, they implanted a cardiac loop recorder which monitors my heart's function. Haven't had any significant events since I stopped taking the aza. I am still on beta blockers at this point.

Have just started Humira after avoiding meds (other than prednisone and entocort) for the past 2+ years. Hope things have turned around for you and you don't have any further cardiac events. That was scary stuff.
01-18-2016, 05:28 PM   #7
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Hoping the best for you.
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Azathioprine and heart palpatations?
Thread Tools


All times are GMT -5. The time now is 05:56 AM.
Copyright 2006-2017 Crohnsforum.com